Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

What Are The Dangers Of Zidovudine

Here's a taste of what TheBody.com has to offer on this topic:
Get the Facts
AIDS InfoNet

Zidovudine (Retrovir, AZT)

What Is Zidovudine? Who Should Take Zidovudine? What About Drug Resistance? How Is Zidovudine Taken? What Are the Side Effects? How Does Zidovudine React With Other Drugs? What Is Zidovudine? Zidovudine (Retrovir) is a drug used for antiretroviral therapy (ART). It was first manufactured by GlaxoSmithKline. It is manufactured by ViiV Healthcare. The patent on zidovudine expired in 2005 and several generic versions have been...
Ask the Experts

LAMIVUDINE & ZIDOVUDINE CON EFAVIRENZ QUE HAGO?

TOMO ESTE TRATAMIENTO DESDE HACE 3 AOS Y ME METI EN UN GYM Y ME RECOMENDARON INYECTARME DECADURABULIN, PROBIRON Y CIPIONATO DE TESTOTERONA Y EN ESE MOMENTO POR IGNORANCIA DIJE DE UNA QUE NO LUEGO OTRO ME DIJO QUE ME INYECTARA WINTROL Y DECADURABULIN...
Steven M. Natterstad, M.D.

Response from Steven M. Natterstad, M.D.

Frascino Medical Group
Buenas tardes.No deberas estar siguiendo los consejos de la gente que trabaja en tu gym cuando pertenece a los frmacos de cualquier tipo. Respecto a este tema, debes consultar con tu mdico especialista en VIH. Y punto. Un entrenador puede... Read more »

developed lipoatrophy while on videx,zidovudine and aluvia

what is lipoatrophy(from 2006 on videx and zidovudine) and can it be treated and how but i'm now switched to truvada and aluvia after alerting my doctor about my fat distribution last month ...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
Fat loss (lipoatrophy) and fat gain have been linked to zidovudine and somewhat less so to didanosine (Videx). Switching to Truvada and Aluvia (lopinavir/ritonavir) may stabilize the fat loss with slow recovery. Its impact on areas of fat gain is... Read more »

tenofovir then zidovudine?

hi doctor, after prolonged use of atripla as the first line drug can a zidovudine based HAART be used as second line? then what the other 2 drugs should be along with zidovudine in that 2nd line HAART? ...
Joseph McGowan, M.D., F.A.C.P.

Response from Joseph McGowan, M.D., F.A.C.P.

North Shore University Hospital
Yes, Sometimes, if the HIV virus develops resistance to tenofovir it will mutate down a pathway that will preserve the activity of zidovudine (called the K65R mutation). Also, if there is no drug resistance then zidovudine would be able to work.The... Read more »

zidovudine

under which of the following conditions is azt (zidovudine) prescribed for patients suffering from hiv?...
Benjamin Young, M.D., Ph.D.

Response from Benjamin Young, M.D., Ph.D.

Rocky Mountain CARES
Zidovudine (AZT, Retrovir) is used as part of combination therapy for the treatment of HIV-infected individuals or in special circumstances for the prevention of HIV infection, following high-risk exposure. BY... Read more »
Connect With Others

DENIALISTS - A DANGEROUS GAME

Posted by Survivor, 3 Replies
Sally, wana play?

Table for one please.. As far out of sight the better.... Read more »

a dangerous touch

Posted by Anonymous, 2 Replies
To be short, a sex worker touch me on my neck. My neck was shaved half an hour ago when I had my hair cut.

If the sex worker had just finished her job for a client and her hand was contaminated with the man's semen, and the sex worker dose not clean... Read more »

HeteroSex is DANGEROUS!

Posted by Anonymous, 4 Replies
For all those who continually say heterosex is not as dangerous for a man.. Here is a posting from JAMA HIV/AIDS

The rate of male-to-female transmission was not significantly different from the rate of female-to-male transmission (12.0 per 100... Read more »

Spit dangerous?

Posted by Anonymous, 3 Replies
I feel this is a stupid question, but a healthcare worker at a local hiv clinic scared me. I have a friend who is hiv+ and recently he spit in my face (accidentily) and it got into my eyes. He's not on any meds. The healthcare worker said that I... Read more »